Florida, 2019

Heavy Rain in Florida, June 9 to 10, 2019

June 9 to 10, 2019 · NWS JAX · 1 event in 1 county or zone

Very moist environment with precipitable water (PWAT) values at 2 inches was over the region with an upper level trough axis just upstream. Prevailing SW steering prevailed with sea breezes storms producing strong gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Very moist environment with precipitable water (PWAT) values at 2 inches was over the region with an upper level trough axis just upstream. Prevailing SW steering prevailed with sea breezes storms producing strong gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 9, 1:31 AM EST, 7 hours 46 minutes earlier.

Area forecast discussion, Jun 9, 1:31 AM EST, 7 hours 46 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
231 AM EDT Sun Jun 9 2019

.NEAR TERM...Today and Tonight...Upper low over Tn/Ky this
morning will gradually weaken while continuing to affect our area.
A vorticity max was rotating north across western Ga this morning
aiding convection across Ga. Another impulse will rotate around
low and lift ne across ne Fl/se Ga this afternoon. Thus expect
rounds of showers and thunderstorms again today. Daytime heating
will help increase the coverage and intensity of the storms with a
very moist and unstable airmass remaining over the area.
Potential for strong gusty winds...frequent lightning strikes...
and heavy downpours will persist mainly during the afternoon and
early evening hours. Expect convection to weaken tonight but still
linger as mid-upper trough axis remains across the se states into
the eastern Gulf of Mexico. Warm and humid conditions will
continue with near near average temperatures.

.Short Term (Monday through Wednesday)...On Monday a broad upper
level trough extends from the Great Lakes down the spine of the
Appalachians and into the eastern Gulf. A weak surface trough will
extend from the central Gulf to Pittsburgh with a moisture feed
out of the Gulf and along the Eastern seaboard. A widespread area
of showers and thunderstorms will extend along the entire eastern
seaboard with waves of storms moving across the area. On Tuesday
and Wednesday the upper trough flattens out with a surface
trough/frontal zone over the forecast area serving as the focusing
mechanism for yet more convection through the period.

.Long Term (Wednesday night through Sunday)...Wednesday night a
weak surface wave moves along the front maintaining convection
overnight and into Thursday. On Thursday a new upper level short
wave drops southward to the upper Gulf Coast This gradually pushes
the convection southward to focus on north Florida on Thursday
and central Florida by Thursday night. On Friday the frontal
system is stationary across north-central Florida with convection
developing by afternoon across the forecast area with the greatest
rain chances in more southern areas.

Weekend...The upper level trough begins to flatten out with more
diurnal afternoon and evening storm activity each day.

&&

.AVIATION...Generally VFR conditions this morning with ceilings
mostly above 10kft. Showers and storms will increase again today
as temperatures and instability increase. Best chance for
thunderstorms will be after 16z.

&&

.Marine...
Over the next week the region will remain between lower pressure
to the north and west of the coastal waters and the western
periphery of the Bermuda High to the east. For the most part a
weak south to southwest flow will be maintained with a few
nocturnal southerly surges of 15 to 20 knots around the ridge.
Showers and thunderstorms will be common over the waters through
the next five days.

Rip Currents: Moderate risk of rip currents today.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  86  70  89  72 /  90  40  70  40
SSI  86  76  88  76 /  80  50  60  40
JAX  89  73  90  73 /  90  40  70  30
SGJ  87  73  89  75 /  90  40  60  20
GNV  86  72  89  72 /  80  40  60  20
OCF  86  72  88  73 /  80  40  60  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

Zibura/Sandrik/

In the hours before

Special weather statement, Jun 9, 9:03 AM EST, 14 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1003 AM EDT Sun Jun 9 2019

FLZ240-340-091430-
Central Marion FL-Western Marion FL-
1003 AM EDT Sun Jun 9 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION COUNTY UNTIL
1030 AM EDT...

* At 1003 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Rainbow Lakes Estates, moving
  northeast at 25 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Ocala, Rainbow Lakes Estates, Ocala Airport and Dunnellon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2902 8241 2908 8249 2922 8242 2922 8240
      2925 8241 2937 8235 2923 8208
TIME...MOT...LOC 1403Z 221DEG 22KT 2911 8239

NELSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Flagler

When
June 9, 9:17 AM EST to June 10, 9:17 AM EST
Where
Flagler County, 0.92 mi SW of Hammock
Reported by
Public
Coordinates
29.610, -81.210

The public measured 3.5 inches of rainfall within 24 hrs 3 miles north of Palm Coast.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2019Every state in 2019This day in weather historyWarnings in Florida, June 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 819518.